Filed under: Boomer's Health
A drug allergy occurs when your immune system reacts abnormally to a medication. A number of drugs can cause a drug allergy, including prescription and over-the-counter medications. The most common signs of a drug allergy are hives, rash or fever. You can have an allergic reaction to a drug anytime you take it, even if it caused no reaction in the past.
Most drug-related symptoms are not a true drug allergy and don't involve the immune system. Drug allergy and nonallergic drug reactions are often confused because they can cause similar symptoms. Either type is called an adverse drug event and needs to be checked by a doctor. Some allergic and nonallergic drug reactions can be severe or life-threatening.
Want to know more about this article or other health related issues? Ask your question and we'll post some each week for CNN.com reader to discuss or for our experts to weight in.
|Most Viewed||Most Emailed||Top Searches|